Alinaa

262d

Hi!
I’m pretty new to understanding bipolar disorder (type 1) and it’s symptoms in addition to the comorbidities. I’ve been taking 100 mgs of Lamotrogine for about a week and a half now and I’ve recently started 5mg twice a day of instant release Adderall.
Okay, that’s my background so here’s my concern.
Although I haven’t been experiencing this as intensely as I was during my severe depressive followed by manic episodes this winter (before I was medicated), there has been some paranoia. My episodes were severe enough to be labeled as having psychotic features. Along with this paranoia, I’ve been seeing vague faces in my peripherals. There was a time where I was walking to my car and saw a clear face instead of my headrest in broad daylight. My head is on a swivel lately because I either feel like somebody’s watching me or like there’s a presence. I don’t see clear faces often but shadows tend to take on a humanistic form. As for voices, I’ve heard someone whisper my name once by sometimes it’s rustling by me or even feeling like I’m about to hear something. I’m not sure if that makes sense. I was expecting this to go away once I finished my taper up of my mood stabilizer but it hasn’t. I also can’t tell if it could be a side effect of the Adderall as it is a stimulant. I’m afraid of bringing it up to my doctor but I will when I see her next on the 9th and would like to be a bit more informed about what’s going on beforehand.
Has anybody experienced this before? If you have, which medications help and how do they affect you personally?
Thank you guys and I hope you all have a great weekend.

Bipolar Disorder

Lamotrigine

Depression

View all
  • klazikel

    262d

    I'm no expert, but I've lived with bipolar for 20+ yes and taken part in a bi polar group for almost as long. I would definitely want to tell my counselor/med provider about any new symptoms and experiences. Psychiatric meds are tricky and are only as effective as you let your doc know they are. It's possible the meds are bringing about this paranoia, or it could be another symptom of bipolar emerging. Either way, I've always been the most stable when I've been informative and clear with my med provider. They can only do their job well if I give them all the info I can. I hope that helps. Let me know if you want to chat some time.

  • Or

    262d

    Absolutely tell your doctor. Nothing bad will come of it, they will just be able provide the treatment that you need. Don’t be afraid to tell your doctor anything. They will not judge you (if they do, get a new doctor tbh). Their whole job is to learn symptoms and treat accordingly. Also, this could easily snowball if left alone. Personally Seroquel helped, but meds are very very much person to person. Listen to and work with your doctor. But, you are not alone at all. Psychotic symptoms are a big player in my life with the diagnosis I have. They suck and are scary. I remember the constant fear and vigilance and suspicion and general unease. I don’t get that regularly anymore because of working with the doctors and being honest. Treatment rocks.

  • Alinaa

    261d

    Thank you for the advice! I’d like to make something very clear though haha. I’m afraid to talk to my doctor about this but I most definitely will. I was just trying to express my fear about a diagnosis or whatever label comes with it. I don’t see a point in complaining about my health if I’m not doing the absolute most I can. There’s no pleasure in rock bottom so I am extremely transparent with medical professionals.

  • blueflovver

    258d

    You're not on any antipsychotic medication from what you said so no wonder you still have psychotic features. Maybe your psych fucked up Adderall with abilify 😂😂 I've never heard of bipolar being treated with Adderall unless someone also has ADHD (which is very common comorbidity). Anyway, exactly like others have said, definitely reach out to your psych! I'd even message/call them right away instead of waiting till appointment, psychotic features can get really bad really quickly and being hospitalized for psychosis really sucks in my experience.

  • whataboutjazz

    248d

    In my experience, I tend to need to be on an antipsychotic until my mood gets stabilized. Lamotrigine is a mood stabilizer but not much of an antipsychotic. I've also found that, until my mood is stable for a bit, stimulants can cause me some paranoia and psychosis, or trigger mania. Definitely talk to your doctor. They can't help you if they don't know what's going on. I would even call/email immediately. It's important to take care of things early on before they get out of control. As far as medications, it's hard to say because they affect everyone differently. In the 15 years since I've been diagnosed, I've tried almost everything, including off label treatments, but I always end back up on the first thing I was prescribed. I haven't been taking an antipsychotic for a few years, but if something starts to feel off, I let my doctor know. Sometimes I do need an antipsychotic. I just make adjustments as my mood fluctuates. I also take a stimulant, but I've actually found that it really helps stabilize my mood and reduce anxiety. It's different for everyone though. I hope that you are able to get well soon. Don't worry about telling your doctor about the psychotic symptoms. They are used to it. You have a medical condition and it's their job to treat it.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.